Advertisement

Designs, Codes and Cryptography

, Volume 87, Issue 12, pp 3045–3062 | Cite as

Construction of resilient Boolean functions in odd variables with strictly almost optimal nonlinearity

  • Yujuan SunEmail author
  • Jiafang Zhang
  • Sugata Gangopadhyay
Article
  • 79 Downloads

Abstract

Construction of resilient Boolean functions in odd variables having strictly almost optimal (SAO) nonlinearity is a challenging problem in coding theory and symmetric ciphers. In this paper, we propose a new method to obtain SAO resilient Boolean functions. By combining this method with High-Meets-Low construction technique, we can obtain resilient functions with better resiliency order and currently best known nonlinearity.

Keywords

Balanceness Boolean functions Nonlinearity Resiliency Symmetric cryptography 

Mathematics Subject Classification

06E30 94A60 

Notes

Acknowledgements

This study was funded by National Natural Science Foundation of China (Grant Nos. 61672414, U1604180) and National Cryptography Development Fund (Grant No. MMJJ20170113).

References

  1. 1.
    Dillon J.F.: Elementary Hadamard difference sets. PhD dissertation, Dept. Comput. Sci., Univ. Maryland, College Park, MD (1974).Google Scholar
  2. 2.
    Ding C., Xiao G., Shan W.: The Stability Theory of Stream Ciphers, vol. 561. LNCSSpringer, New York (1991).CrossRefGoogle Scholar
  3. 3.
    Kavut S., Maitra S.: Patterson–Wiedemann type functions on 21 variables with nonlinearity greater than bent concatenation bound. IEEE Trans. Inf. Theory 62, 2277–2282 (2016).MathSciNetCrossRefGoogle Scholar
  4. 4.
    Kavut S., Maitra S., Yücel M.D.: Search for Boolean functions with excellent profiles in the rotation symmetric class. IEEE Trans. Inf. Theory 53, 1743–1751 (2007).MathSciNetCrossRefGoogle Scholar
  5. 5.
    Kavut S., Yücel M.D.: Generalized rotation symmetric and dihedral symmetric Boolean functions—9 variable Boolean functions with nonlinearity 242. In: Applied Algebra, Algebraic Algorithms and Error-Correcting Codes, LNCS, vol. 4851, pp. 321–329. Springer, New York (2007).Google Scholar
  6. 6.
    Meier W., Staffelbach O.: Nonlinearity criteria for cryptographic functions. In: Advances in Cryptology—EUROCRYPT’89. LNCS, vol. 434, pp. 549–562. Springer, New York (1990).Google Scholar
  7. 7.
    Mykkelveit J.: The covering radius of the \((128,8)\) Reed–Muller code is \(56\). IEEE Trans. Inf. Theory 26, 359–362 (1980).MathSciNetCrossRefGoogle Scholar
  8. 8.
    Pang S., Wang X., Wang J., Du J., Feng M.: Construction and count of 1-resilient rotation symmetric Boolean functions. Inf. Sci. 450, 36–342 (2018).MathSciNetCrossRefGoogle Scholar
  9. 9.
    Patterson N.J., Wiedemann D.H.: The covering radius of the \((2^{15}, 16)\) Reed–Muller code is at least 16276. IEEE Trans. Inf. Theory 29, 354–356 (1983).CrossRefGoogle Scholar
  10. 10.
    Rothaus O.S.: On ‘bent’ functions. J. Comb. Theory Ser. A 20, 300–305 (1976).CrossRefGoogle Scholar
  11. 11.
    Siegenthaler T.: Correlation-immunity of nonlinear combining functions for cryptographic applications. IEEE Trans. Inf. Theory 30, 776–780 (1984).MathSciNetCrossRefGoogle Scholar
  12. 12.
    Sarkar P., Maitra S.: Construction of nonlinear Boolean functions with important cryptographic properties. In: Advances in Cryptology—EUROCRYPT 2000. LNCS, vol. 1807, pp. 485–506. Springer, New York (2000).CrossRefGoogle Scholar
  13. 13.
    Sarkar S., Maitra S.: Idempotents in the neighbourhood of Patterson–Wiedemann functions having walsh spectra zeros. Des. Codes Cryptogr. 49, 95–103 (2008).MathSciNetCrossRefGoogle Scholar
  14. 14.
    Wei Y., Pasalic E., Zhang F., Wu W., Wang C.: New constructions of resilient functions with strictly almost optimal nonlinearity via non-overlap spectra functions. Inf. Sci. 415, 377–396 (2017).CrossRefGoogle Scholar
  15. 15.
    Xiao G., Massey J.L.: A spectral characterization of correlation-immune combining functions. IEEE Trans. Inf. Theory 34, 569–571 (1988).MathSciNetCrossRefGoogle Scholar
  16. 16.
    Zhang F., Carlet C., Hu Y., Cao T.: Secondary constructions of highly nonlinear Boolean functions and disjoint spectra plateaued functions. Inf. Sci. 283, 94–106 (2014).MathSciNetCrossRefGoogle Scholar
  17. 17.
    Zhang F., Wei Y., Pasalic E., Xia S.: Large sets of disjoint spectra plateaued functions inequivalent to partially linear functions. IEEE Trans. Inf. Theory 64, 2987–2999 (2018).MathSciNetCrossRefGoogle Scholar
  18. 18.
    Zhang W.-G.: High-Meets-Low: construction of strictly almost optimal resilient Boolean functions via fragmentary walsh spectra. IEEE Trans. Inf. Theory.  https://doi.org/10.1109/TIT.2019.2899397 CrossRefGoogle Scholar
  19. 19.
    Zhang W.-G., Pasalic E.: Improving the lower bound on the maximum nonlinearity of 1-resilient Boolean functions and designing functions satisfying all cryptographic criteria. Inf. Sci. 376, 21–30 (2017).CrossRefGoogle Scholar
  20. 20.
    Zhang W.-G., Pasalic E.: Generalized Maiorana–McFarland construction of resilient Boolean functions with high nonlinearity and good algebraic properties. IEEE Trans. Inf. Theory 60, 6681–6695 (2014).MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.State Key Laboratory of Integrated Services Networks, Xidian UniversityXi’anChina
  2. 2.State Key Laboratory of CryptologyBeijingChina
  3. 3.School of Mathematics and StatisticsHenan UniversityKaifengChina
  4. 4.Indian Institute of Technology RoorkeeRoorkeeIndia

Personalised recommendations